Alert archive / Ohio / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 290, NWS Wilmington, OH

October 4, 2000Shelby County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Oct 4, 2000, 8:07 PM EDT for Shelby County, Ohio. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 4, 2000, 8:07 PM EDT (00:07 UTC)
Expired
Oct 4, 2000, 8:45 PM EDT
In force
38 min
Issued by
NWS Wilmington, OH
Area
Whole counties

County Shelby County, OH

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.1 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2000-10-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2000-10-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 210 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-115 J/kg
Mixed-layer LCL
979 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
210 m²/s²
0-3 km storm-relative helicity
427 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KILN 050008
SVRILN
OHC149-050045-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
807 PM EDT WED OCT 4 2000

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SHELBY COUNTY IN WEST CENTRAL OHIO...

* UNTIL 845 PM EDT...

* AT 807 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 15 MILES SOUTHWEST OF SIDNEY...OR ABOUT 9 MILES
  WEST OF PIQUA...MOVING NORTHEAST AT 50 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  SIDNEY...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD P=RONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 4, 3:20 PM EDT, 4 hours 47 minutes earlier.

Area forecast discussion, Oct 4, 3:20 PM EDT, 4 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
320 PM EDT TUE OCT 4 2000

KILN SHOWING A FEW POST FRONTAL SHOWERS NEAR RICHMOND AND DAY.
SURFACE ANALYSIS INDICATES DIFFUSE COLD FRONT ACROSS SOUTHERN FA WITH
PLENTY OF POST FRONTAL CLOUDS SHOWING UP ON VISIBLE SATELLITE.

MODELS ARE ALL IN PRETTY GOOD AGREEMENT WITH ONLY A FEW
DISCREPANCIES.  THE ETA IS COLDER THAN BOTH THE NGM AND AVN WHICH IS
TYPICAL WITH BETTER LOW LEVEL RESOLUTION.  THE AVN ALSO WANTS TO
BRINGS A WAVE ACROSS SRN FA BETWEEN 60 AND 72 HOURS AND THE OTHER
MODELS DO NOT HINT OF THIS FEATURE.   AT THE MOMENT DO NOT BUY THIS
WAVE WILL GET THIS FA NORTH.  HOWEVER...TIMING THE FRONT THROUGH ALL
3 ARE VERY CLOSE.  NEXT WAVE CURRENTLY NEAR STL WILL BRING
CONVECTION TO FA LATTER THIS EVENING IN THE WEST AND AFTER MIDNIGHT
IN THE EAST.  CONVECTION...ALTHOUGH MORE SHALLOWER...WILL BE
AFFECTING THE FORECAST AREA UNTIL COLD FRONT MOVES THROUGH THURSDAY
EVENING.  CANADIAN HIGH PRESSURE WILL THEN DOMINATE FORECAST KEEPING
STRONG NORTHERLY FLOW OVER THE REGION.  STRONG FLOW OFF THE
LAKES...850 TEMPS WELL BELOW ZERO AND TROUGHS WORKING DOWN IN THE
NORTHERLY FLOW WILL RESULT IN SNOW/RAIN SHOWERS SATURDAY AND SUNDAY.

USING 850 MB AND 1000-850 MB TECH USING THE ETA WILL ADJUST FWC
TEMPS.  WILL GO WARMER TONIGHT...CLOSE ON THURSDAY AND MUCH COLDER
ON THU NIGHT AND FRIDAY.

MISILN WILL BE OUT SHORTLY.

.ILN...NONE.
 TIPTON

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 5, 6:44 PM EDTSevere Thunderstorm WarningILNFranklin16 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.